Jump to content

Lack of Vitamin D!!


Enrica
 Share

Recommended Posts

We live in one of the sunniest countries in the world.....and I have been diagonsed with a Vitamin D deficiency almost unbeleiveable.

Link to comment
Share on other sites

There is a documentary about this on Carte Blanche this week as well.

I told my hubby if we need Vit D and go out in the sun, the Dermatologist will complain about cancer :lol:

Link to comment
Share on other sites

Enrica, do not feel alone, I have been taking Vit D tablets for about the past two years, also do to a lack of it.

Link to comment
Share on other sites

You get a lack of Vit D if you're always with sunscreen on in the sun. Sunscreen blocks sunshine enough to prevent your body to use it's energy to produce Vitamin D. Eat lots of mangoes and carrots - even juice carrots, leave the sunscreen, or rub Coconut Oil or cold pressed olive oil into your skin and get into sunshine any time of day exept between about 11am and 3 pm in summer. Happy Vit D-ing !

Edited to add: limit/exclude all caffeine, including chocolate, coffee, coke and regular tea, it lessens the iron, zink and vit C in your body, preventing your body to effectively produce Vit. D. Also eat more organic cold pressed olive oil, never heat it. Also exclude eating of meat fat, especially red meat fat. All this will aid the conversion of your cholesterol into Vit. D.

Edited by Alida
Link to comment
Share on other sites

Also had my Vit D3 levels tested last year, now taking a Vit D3 supplement by SOLAL, stocked by Dischem. R60 for 2 months supply, safer than the sun, and it protects against cancer and auto immune diseases.

The stats show that 90% of people are Vit D deficient!! Scary!!

Edited by trekarbeider
Link to comment
Share on other sites

Hi

Just don't take the Vit D supplement too often. I started using them as well since it has been found sufficient Vit D is needed for the immune system be "activated" to fight off colds and flu. But taking in more than you need will cause a nasty "bitter" taste in your mouth which only goes away after reducing the dosage. This is caused (I have found out) by the calcium concentration in your body getting too high.

Link to comment
Share on other sites

Hmmm, and that calcium will be extracted from your bones, which means that wrongly taken Vit D supplements can have osteoporosis as a side effect. Not nice. I'm actually not in favor of any supplements, as there are too much other vitamins and minerals needed to help any given vit or mineral to be processed effectively. If there is a lack of any needed element when a supplement needs to be metabolized, all that is lacking, is taken from the body itself, creating a secondary deficiency with associated diseases. Rather get 'unprotected', safe sunlight - about 20 minutes daily, get excercise - walking up to 20 mins a day, eat lots of fruit and veggies and stay away from refined foods, colors, preservatives and anything artificial. There are more than enough nice, tasty and nutritious foods from nature, ready for the taking.

Edited by Alida
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...